Share Facebook
Crohn's Disease Forum » Surgery » Stoma Subforum » Tingling in Hands, Legs, Feet, Mouth


04-09-2012, 05:40 PM   #1
hopeful
Senior Member
 
Join Date: Nov 2010

My Support Groups:
Tingling in Hands, Legs, Feet, Mouth

A few months after my ileostomy surgery I got an attack of tingling (pins/needles) in handsm legs, face etc - felt dreadful for a few hours. Then it passed. Since then I have had such "attacks" every couple of months, but now have had it the second time in one month. My B12 levels are ok. Anyone experienced something like this?
04-09-2012, 05:52 PM   #2
ruthyp
Senior Member
 
Join Date: Mar 2011
Location: Colchester, United Kingdom
Hi there!

Iv not had surgery, but i do get pins and needles on a regular basis. iv been told that alot of people with crohns do just have a general problem with circulation. Obviously you should speak to your doc about it as its a new thing for you, and could very much be linked to surgery, so def get checked out. But i got told i just got to deal with it really, my feet are the worst, esp at when im at work ( i sit at a desk all day) but even moving my feet they still go tingly.

prob not much help but hope it reassures you that your not the only one
xxx
__________________

CD diagnosed '08 however GI recon iv had it since birth.
------------------------------------------
Prednisolone 40mg daily
Mercaptopurine 30mg daily
Tramadol (as much as i can somedays)
04-09-2012, 05:56 PM   #3
hopeful
Senior Member
 
Join Date: Nov 2010

My Support Groups:
Thanks. Issue is I don't have it all the time. i get these "attacks" that spread through the body and they last a few hours, then dissapear.
04-09-2012, 06:08 PM   #4
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
hello Hopeful,
Your "attacks" sound rather worrying, and it would be a good idea to get this checked out as soon as possible.
Are you taking any drug therapy at the moment, antibiotic like Flagyl,
also called metronidazole can have some side effects.
Your GI specialist should be advised of your condition, why not make a call? .
Feel better soon
Hugs and best wishes
Trysha
04-09-2012, 06:14 PM   #5
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
Flagyl was the first thing that came to my mind. Are you taking any similar to that? Like Trysha said, call your GI.
__________________
Ulcerative colitis

Total colectomy with ileostomy featuring Sideshow Bob since January 2012

"The colon seems an unlikely candidate for dramatic effect, but now and then it serves that purpose well." The Associated Press Guide to Punctuation
04-09-2012, 06:16 PM   #6
hopeful
Senior Member
 
Join Date: Nov 2010

My Support Groups:
No flagyl. No Crohn's meds. Its weird.
04-09-2012, 06:26 PM   #7
Nyx
Moderator
 
Nyx's Avatar
 
Join Date: Jan 2010
Location: Barrie, Ontario

My Support Groups:
I get tingly hands frequently..I never really attributed anything to it and have pretty much just dealt with it. I'm not on any meds either right now. Sorry this isn't more helpful! I really forgot about my tinglies till you talked about yours...lol
__________________
Cindy

Crohn's Diagnosis: May 2006
Current meds: none
Surgeries: Colostomy, December 2009

"Never trust a fart." Jack Nicholson, The Bucket List

Oscar is awesome! Loving my life with my stoma (with a hint of poo)!!

04-10-2012, 04:00 PM   #8
SarahDub
Member
 
Join Date: Jan 2012
Location: Dublin, Ireland
I'm currently experiencing the tingling in my hands, very weird only started today.
__________________
Sarah

Diagnosed Jan 2012
Pentasa 4g
Fish Oils
Calcium Supplements
04-10-2012, 04:34 PM   #9
sawdust
Moderator
 
Join Date: Dec 2010
Location: Pennsylvania

My Support Groups:
Are you very anxious or is there a chance you might be depressed, clenching your jaw? I would see your doc. There's a few other things I can think of, but rather than worry you needlessly from guessing, I'd talk with your doc instead. please let me know how you make out.
04-10-2012, 04:40 PM   #10
shamrock15
Forum Monitor
 
Join Date: Apr 2011
Location: ottawa, Ontario

My Support Groups:
Dietary? Have you had your nutrient levels checked recently? Something out of whack there could easily do this as well...
04-10-2012, 05:27 PM   #11
hopeful
Senior Member
 
Join Date: Nov 2010

My Support Groups:
No dietary changes. I am eating better than ever. I know this could mean diabetes or other things, but I don't think so. These are transient attacks, and they happen every few weeks. Was just curious if anyone else experienced them. My mouth goes numb too, and I bite my tongue - ouch!
04-10-2012, 05:30 PM   #12
SarahDub
Member
 
Join Date: Jan 2012
Location: Dublin, Ireland
I've been doing a bit of research today so far it seems by all consensus the tingling associated with Crohnies is when the B12 levels are on the floor. I had my bloods done last time at the hospital so I get my results on Thursday so it will tell then.
04-10-2012, 06:03 PM   #13
maria
I love you God.
 
maria's Avatar
 
Join Date: Jan 2012
Location: van, Washington
OOOh I had this after my surgery but I never really got it checked out. I don't have it anymore.. I would mention it to the drs though just in case.
__________________
Ileostomy from UC but doctors are now thinking crohns. Since Feb 14, 2011


I want to find a friend here in vancouver, washington with a stoma... I feel lonely.
Trying to stay gluten free.
04-10-2012, 06:26 PM   #14
glum chump
Senior Member
 
glum chump's Avatar
 
Join Date: May 2010
Location: British Columbia

My Support Groups:
If it hangs around for a longer term, you might want to have your doctor check for neuropathy, a symptom often linked to Crohn's. I've not heard about neuropathy extending to the mouth, but it might be something to check out.

Are you taking Vitamin D? Vitamin D tends to be helpful around symptoms like tingling.

I would definitely tell your doctor about these symptoms, especially since they're escalating.

Kismet
04-11-2012, 11:58 AM   #15
bigtruck
Senior Member
 
bigtruck's Avatar
 
Join Date: Feb 2009
Location: United Kingdom
Magnesium deficiency can also cause this to happen.
Reply

Crohn's Disease Forum » Surgery » Stoma Subforum » Tingling in Hands, Legs, Feet, Mouth
Thread Tools


All times are GMT -5. The time now is 01:54 PM.
Copyright 2006-2017 Crohnsforum.com